Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 19, NWS Columbia, SC

April 5, 201111 counties in South Carolina; Burke County, Richmond County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Apr 5, 2011, 3:14 AM EDT for 11 counties in South Carolina; Burke County, Richmond County, Georgia. It was in force for 61 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2011, 3:14 AM EDT (07:14 UTC)
Expired
Apr 5, 2011, 4:15 AM EDT
In force
61 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon

Counties Burke County, GA, Richmond County, GA, Aiken County, SC, Barnwell County, SC, Chesterfield County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lexington County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC

The radar

The Columbia radar (KCAE), 45 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 3:15 AM EDTTSTM WND DMGHephzibah, GATREE FEEL ON HOUSE ON HOLDEN STREET 8 PEOPLE IN HOUSE WITH NO INJURIES. NUMEROUD TREES AND POWER LINES DOWN. TIME ESTIMATED FROM RADAR.
Apr 5, 3:21 AM EDTTSTM WND DMGAugusta, GARICHMOND COUNTY SHERIFF NUMEROUS TREES AND POWER LINES DOWN IN THE AUGUSTA AND HEPHZIBAH AREAS.
Apr 5, 3:23 AM EDTTSTM WND DMGAugusta, GATREE LIMBS DOWN INTERSECTION I-20AND BOBBY JONES EXPRESSWAY.
Apr 5, 3:25 AM EDTTSTM WND DMGWaynesboro, GADAMAGE TO TWO MANUFACTURING PLANTS ON THE NORTH SIDE OF TOWN. NUMEROUS TREES DOWN IN THE AREA.
Apr 5, 3:40 AM EDTTSTM WND GST 665 Wnw Irmo, SCNWS WIND EQUIPMENT AT FLOTILLA ISLAND REPORTED A WIND GUST OF 66 MPH.
Apr 5, 3:43 AM EDTTSTM WND DMGPageland, SCCHESTERFIELD COUNTY SHERIFF REPORTED POWERLINES DOWN WITH OUTAGES IN PAGELAND.
Apr 5, 3:44 AM EDTTSTM WND DMGJackson, SCNUMEROUS TREES DOWN IN AIKEN, BEECH ISLAND AND JACKSON.
Apr 5, 3:53 AM EDTTSTM WND DMGChapin, SCHIGHWAY PATROL REPORTED NUMEROUS TREES DOWN FROM CHAPIN TO IRMO.
Apr 5, 3:55 AM EDTTSTM WND DMGWaynesboro, GANUMEROUS TREES AND POWERLINES DOWN IN WAYNESVILLE.
Apr 5, 3:55 AM EDTTSTM WND GST 754 Wsw Cayce, SCTHE ASOS AT THE COLUMBIA METRO AIRPORT REPORTED AT WIND GUST OF 65 KNOTS OR 75 MPH.
Apr 5, 4:03 AM EDTTSTM WND GST 604 Ene Cayce, SCTHE ASOS AT COLUMBIA OWENS FIELD AIRPORT REPORTED A WIND GUST OF 52 KNOTS OR 60 MPH.
Apr 5, 4:10 AM EDTTSTM WND DMG5 Ese Ridgeway, SCHIGHWAY PATROL REPORTED TREES DOWN AT CENTERVILLE RD AND SC HWY 34.
Apr 5, 4:10 AM EDTTSTM WND DMGColumbia, SCTREES DOWN ON SEVERAL HOMES IN COLUMBIA.
Apr 5, 4:10 AM EDTTSTM WND GST 517 Nw Camden, SCNWS WIND EQUIPMENT AT THE LAKE WATEREE DAM REPORTED A WIND GUST OF 51 MPH.
Apr 5, 4:20 AM EDTTSTM WND DMGColumbia, SCRICHLAND COUNTY SHERIFF REPORTED NUMEROUS TREES AND POWER LINES DOWN IN COLUMBIA AND DENTSVILLE.
Apr 5, 4:20 AM EDTTSTM WND DMGLugoff, SCNUMEROUS TREES AND POWERLINES DOWN IN LUGOFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 12:48 AM EDTTornado WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WUUS52 KCAE 050714
SVRCAE
GAC033-245-SCC003-011-025-037-039-055-057-063-071-079-081-050815-
/O.NEW.KCAE.SV.W.0019.110405T0714Z-110405T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
314 AM EDT TUE APR 5 2011

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN RICHMOND COUNTY IN EAST CENTRAL GEORGIA
  BURKE COUNTY IN EAST CENTRAL GEORGIA
  WESTERN BARNWELL COUNTY IN CENTRAL SOUTH CAROLINA
  CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA
  EASTERN EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA
  FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA
  KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA
  SOUTHERN LANCASTER COUNTY IN CENTRAL SOUTH CAROLINA
  LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA
  SOUTHEASTERN NEWBERRY COUNTY IN CENTRAL SOUTH CAROLINA
  NORTHERN RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA
  SALUDA COUNTY IN CENTRAL SOUTH CAROLINA
  AIKEN COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 415 AM EDT

* AT 312 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM PAGELAND TO 7 MILES NORTH OF SALUDA TO 7 MILES NORTHWEST OF
  MIDVILLE...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF MONROE
  TO 14 MILES SOUTHWEST OF NEWBERRY TO 21 MILES SOUTHWEST OF
  WAYNESBORO...AND MOVING EAST AT 50 MPH.

* SOME COMMUNITIES IN THE WARNING AREA INCLUDE SAVANNAH RIVER SITE...
  FIVE POINTS...CHESTERFIELD...FORT JACKSON...WAYNESBORO...SARDIS...
  MIDVILLE...HEPHZIBAH...AUGUSTA...WOODFIELDS...WINNSBORO...
  WILLISTON...WEST COLUMBIA...ST. ANDREWS...SPRINGDALE...SOUTH
  CONGAREE...SALUDA...RIDGE SPRING...RED BANK...PROSPERITY...PINE
  RIDGE...PAGELAND...OAK GROVE...NORTH AUGUSTA...NEW ELLENTON...
  LUGOFF...LEXINGTON...LEESVILLE...KERSHAW...JOHNSTON...JACKSON...
  IRMO...HEATH SPRINGS...FOREST ACRES...ELGIN...DENTSVILLE...
  COLUMBIA...CLEARWATER...CHERAW...CAYCE...CAMDEN...BELVEDERE...
  BATESBURG...ARCADIA LAKES...AIKEN AND GLOVERVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING
FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA.

&&

LAT...LON 3282 8231 3303 8229 3410 8174 3455 8097
      3454 8088 3459 8089 3482 8048 3481 7993
      3466 7984 3384 8113 3349 8137 3348 8133
      3315 8152 3310 8161 3301 8159 3291 8175
      3295 8186 3291 8208 3282 8214
TIME...MOT...LOC 0714Z 270DEG 42KT 3479 8038 3410 8164
          3290 8220

$$

SJN
1 follow-up statement
093 
WWUS52 KCAE 050732
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
332 AM EDT TUE APR 5 2011

GAC033-245-SCC003-011-025-037-039-055-057-063-071-079-081-050815-
/O.CON.KCAE.SV.W.0019.000000T0000Z-110405T0815Z/
RICHMOND GA-BURKE GA-BARNWELL SC-CHESTERFIELD SC-EDGEFIELD SC-
FAIRFIELD SC-KERSHAW SC-LANCASTER SC-LEXINGTON SC-NEWBERRY SC-
RICHLAND SC-SALUDA SC-AIKEN SC-
332 AM EDT TUE APR 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR AIKEN...SALUDA...RICHLAND...NEWBERRY...LEXINGTON...LANCASTER...
KERSHAW...FAIRFIELD...EDGEFIELD...CHESTERFIELD...BARNWELL...BURKE AND
RICHMOND COUNTIES...

AT 330 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING  
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STRONGEST THUNDERSTORM 
WILL MOVE INTO WESTERN LEXINGTON COUNTY AND RICHLAND COUNTIES WITH DAMAGING 
WINDS AND LARGE HAIL. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM MOUNT CROGHAN TO 8 MILES SOUTHWEST OF LITTLE MOUNTAIN 
TO 11 MILES NORTHEAST OF MIDVILLE...OR ALONG A LINE EXTENDING FROM 
16 MILES SOUTHWEST OF WADESBORO TO 13 MILES NORTH OF BATESBURG TO 9 
MILES NORTHWEST OF MILLEN...MOVING EAST AT 50 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING
FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

&&

LAT...LON 3282 8231 3305 8227 3411 8165 3454 8098
      3454 8088 3459 8089 3482 8048 3481 7993
      3466 7984 3384 8113 3315 8152 3310 8161
      3301 8159 3291 8175 3295 8186 3291 8208
      3282 8214
TIME...MOT...LOC 0728Z 270DEG 42KT 3476 8017 3409 8144
          3289 8202

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 1:26 AM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 5, 1:26 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
126 AM EDT TUE APR 5 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE AREA LATE TONIGHT INTO TUESDAY
MORNING BRINGING SHOWERS AND THUNDERSTORMS. DRY HIGH PRESSURE WILL
BUILD IN FOR THE REST OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPDATE AS OF 1025 PM: CURVING SQUALL LINE EXTENDING FROM NORTHERN
GA TO EASTERN AL LATE THIS EVENING. NO WATCH IN EFFECT AT THIS
TIME BUT ONE MAY BE NEEDED DURING THE EARLY MORNING HOURS. UPDATED
SOME SHORT TERM GRIDS ESPECIALLY TEMPS/DEWPTS AND WINDS. TIMING OF
PRECIPITATION IN POP AND WX GRIDS STILL LOOKS REASONABLE. PREVIOUS
DISCUSSION: STRONG COLD FRONT WILL PUSH THROUGH THE FORECAST AREA
LATE TONIGHT INTO EARLY TUESDAY MORNING. WATER VAPOR IMAGERY SHOWS
THE UPPER TROUGH THAT IS DRIVING THE FRONT IS AMPLIFYING A BIT.
MODELS ARE IN GOOD AGREEMENT WITH TIMING OF THE FRONTAL PASSAGE
GENERALLY DURING THE 07Z-13Z TIME FRAME ACROSS THE FORECAST AREA.
LATEST NCEP WRF ALSO IN LINE WITH THIS TIMING AND SHOW CONVECTION
WEAKENING AS IT CROSSES THE AREA.

CONVECTIVE PARAMETERS HAVE NOT CHANGED ALL THAT MUCH FROM
YESTERDAY...STILL SHOWING MARGINAL INSTABILITY IN THE 300-600 J/KG
RANGE WITH STRONG SHEAR DRIVEN BY 70 TO 75 KT 850H JET. EXPECT A
SQUALL LINE OF LOW TOPPED CONVECTION TO QUICKLY MOVE THROUGH LATE
TONIGHT WITH A DAMAGING WIND THREAT. SPC HAS AREA OUTLOOKED IN A
SLIGHT RISK AND HAVE INCLUDED DAMAGING WIND GUSTS IN WEATHER
GRIDS. COULD BE SOME STRONG GRADIENT WIND GUSTS IN ADVANCE OF THE
FRONT BUT NOT CONFIDENT IN MEETING WIND ADVISORY CRITERIA SO WILL
JUST CONTINUE WITH THE LAKE WIND ADVISORY. CATEGORICAL POPS
MAXIMIZED DURING THE 08Z-12Z TIME FRAME WITH AROUND A HALF INCH
AVERAGE QPF EXPECTED.

TEMPERATURES WILL BE SLOW TO DROP THIS EVENING GIVEN THE WELL
MIXED ATMOSPHERE AND CONTINUED MIXING WITH STRONG WINDS
OVERNIGHT...THEN TEMPERATURES DROP QUICKLY WITH THE FRONTAL
PASSAGE. WENT SLIGHTLY COOLER THAN MOS GUIDANCE FOR LOWS THINKING
THE FRONT WILL ACCELERATE A BIT AND COOL ATMOSPHERE PRIOR TO 12Z.
TEMPERATURES EXPECTED TO BE BELOW NORMAL TUESDAY IN THE 60S...TO
NEAR 70 EAST AS WEAK COLD ADVECTION CONTINUES THROUGH THE DAY AND
IS OFFSET BY CLEARING SKIES.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
HIGH PRESSURE CONTINUES TO BUILD IN FROM THE WEST WITH COOLER
CONDITIONS FOR TUESDAY AND WEDNESDAY. TEMPERATURES WILL DROP
QUICKLY TUESDAY EVENING WITH A DRY AIRMASS IN PLACE AND NEAR IDEAL
RADIATIONAL COOLING CONDITIONS AFTER MIDNIGHT WITH CLEAR SKIES AND
NEAR CALM WINDS. EXPECT TEMPERATURES WILL FALL INTO THE MID/UPPER
30S. PATCHY FROST IS POSSIBLE AND A FROST ADVISORY MAY BE
REQUIRED...AND WILL BE EVALUATED MORE AS IT DRAWS CLOSER. GUIDANCE
AND LOCAL NUMBERS VERY CLOSE THROUGH THE PERIOD AND WILL STAY NEAR
CONSENSUS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
UPPER RIDGING BUILDS OVER THE SOUTHEASTERN STATES THROUGH THE
EXTENDED WITH MEDIUM RANGE MODELS IN GOOD AGREEMENT. TEMPERATURES
SHOULD BE 5 TO 10 DEGREES ABOVE NORMAL DURING THIS PERIOD. SOME
WEAK ENERGY WILL TRAVERSE THE TOP OF THE UPPER RIDGE BUT SHOULD
REMAIN NORTH OF THE FORECAST AREA AND NOT IMPACT OUR WEATHER.
ATMOSPHERE DOES BECOME UNSTABLE FRIDAY AFTERNOON AND MORE SO
SATURDAY AFTERNOON BUT CONFIDENCE IS NOT HIGH ENOUGH THAT FAR OUT
WITH THE LACK OF A TRIGGER TO INCLUDE POPS AT THIS TIME...SO WILL
CONTINUE WITH A DRY FORECAST. HIGHS IN THE LOWER TO MID 80S AND
LOWS IN THE MID 50S TO AROUND 60.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
STRONG COLD FRONT AND ASSOCIATED LINE OF SHOWERS/THUNDERSTORM
CONTINUES TO TRACK TOWARDS THE FORECAST AREA TONIGHT.  AHEAD OF THIS
FRONT.

CLOUDS WILL LOWER FROM VFR TO MVFR THROUGH 07Z-09Z JUST
AHEAD OF THE MAIN COLD FRONT/SQUALL LINE. CONDITIONS WILL BECOME VFR
AGAIN LATE TUESDAY MORNING. AS FOR SHOWER/THUNDERSTORM ACTIVITY
TONIGHT...MODELS CONTINUE TO INDICATE THE MAIN RAINBAND WILL BE
MOVING INTO THE FORECAST AREA 07-09Z...THEN WILL RAPIDLY MOVE
THROUGH AND BE MOVING EAST OF TAF SITES BY 12Z. DUE TO THE STRONG
LOW-LEVEL JET...VERY STRONG WINDS MAY BE ABLE TO MIX DOWN IN
STRONGER SHOWERS AND STORMS WITH A WIND SHIFT TO WEST AT LEAST
35-40 KTS. IMPROVING CONDITIONS BY 12Z WITH VFR BUT STRONG GUSTY
WINDS CONTINUE.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACT TO AVIATION
EXPECTED TUESDAY NIGHT THROUGH FRIDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ015-016-
     018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ040-
     063>065-077.
&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...23
Hazardous weather outlook, Apr 5, 1:12 AM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
112 AM EDT TUE APR 5 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-060515-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
112 AM EDT TUE APR 5 2011

...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...TORNADO WATCH 100 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 5, 2:20 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
220 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     TSTM WND DMG     2 WNW WHITMIRE          34.51N  81.65W
04/05/2011                   NEWBERRY           SC   LAW ENFORCEMENT

            TREE DOWN IN ROADWAY.

&&

EVENT NUMBER CAE1100011

LCV
Local storm report, Apr 5, 2:23 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
223 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TSTM WND DMG     1 ENE WHITMIRE          34.51N  81.60W
04/05/2011                   NEWBERRY           SC   LAW ENFORCEMENT

            TREE DOWN IN ROADWAY

&&

EVENT NUMBER CAE1100012

LCV
Local storm report, Apr 5, 2:29 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
229 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     LINCOLNTON              33.79N 82.48W
04/05/2011                   LINCOLN            GA   LAW ENFORCEMENT

            POWER OUTAGES DUE TO TREES AND LARGE LIMBS DOWN ON LINES.

&&

VAUGHAN
Local storm report, Apr 5, 2:57 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
257 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TSTM WND DMG     5 N NEWBERRY            34.35N 81.61W
04/05/2011                   NEWBERRY           SC   LAW ENFORCEMENT

            SHERIFF DISPATCH REPORTED TREES DOWN ALONG HIGHWAY 121.

0210 AM     TSTM WND DMG     4 N NEWBERRY            34.33N 81.61W
04/05/2011                   NEWBERRY           SC   LAW ENFORCEMENT

            SHERIFF DISPATCH REPORTED TREES DOWN AT INTERSTATE 26 AND
            HIGHWAY 121.

0230 AM     TSTM WND DMG     THOMSON                 33.47N 82.50W
04/05/2011                   MCDUFFIE           GA   LAW ENFORCEMENT

            SHERIFF DISPATCH REPORTED NUMEROUS TREES AND POWER LINES
            DOWN ACROSS MCDUFFIE COUNTY.

&&

VAUGHAN
Local storm report, Apr 5, 3:07 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
307 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 AM     TSTM WND DMG     2 NE MCCORMICK          33.93N 82.27W
04/05/2011                   MCCORMICK          SC   LAW ENFORCEMENT

            SHERIFF DISPATCH REPORTED TREES DOWN ALONG HIGHWAY 221
            JUST NORTH OF MCCORMICK.

0230 AM     TSTM WND DMG     3 S LANCASTER           34.68N 80.78W
04/05/2011                   LANCASTER          SC   LAW ENFORCEMENT

            SHERIFF DISPATCH REPORTED NUMEROUS POWER OUTAGES IN THE
            LANCASTER AREA AND A TREE DOWN ON GOLF COURSE ROAD.

&&

VAUGHAN

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 1:21 AM EDTSevere Thunderstorm WarningCAEEdgefield, Fairfield, McCormick, Newberry, Saluda54 min
Apr 5, 1:55 AM EDTSevere Thunderstorm WarningCAEFairfield, Kershaw, Lancaster50 min
Apr 5, 2:21 AM EDTSevere Thunderstorm WarningCAEAiken, Chesterfield, Edgefield, Fairfield, Kershaw, Lancaster and 5 more54 min
Apr 5, 4:00 AM EDTSevere Thunderstorm WarningCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Fairfield and 7 more60 min
Apr 5, 4:57 AM EDTSevere Thunderstorm WarningCAEBamberg, Calhoun, Clarendon, Lee, Orangeburg, Richland and 1 more63 min
Apr 5, 3:11 PM EDTFrost AdvisoryCAEChesterfield, Edgefield, Fairfield, Kershaw, Lee, McCormick and 2 more18 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.